Childhood Diseases

Posted by: D | 2011-10-17


Re: Post 554

Morning Doc,

On Friday took my 5week old gal to the doctor for her stomach pains, they sent for x-rays nothing was found, then they did urine test, it was positive red blood cells I think. Doc said its UTI so they gave us Betamox 2.5mls 3 times a day for 5 days and they have send the urine to the lab for further testing. From Sunday she has been fussy, has a rash on the cheeks, ears n around the mouth, her pooh is still watery n has changed to green in color.

She''s on breast milk only, is this antibiotic side effects?

Expert's Reply



You are correct. Your little girl seems to be allergic to the antibiotic known as amoxycillin which is a type of penicillin. This antibiotic should be stopped immediately. Give her a probiotic such as Probiflora for 5 to 10 days to help put the 'good' bacteria back into her digestive system.Her urine should be re-tested to make sure that she no longer has an infection. If the infection is still present she will need another antibiotic. Please make sure to tell the doctor about her penicillin and amoxycillin allergy. She must not have this kind of antibiotic in the future.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: D | 2011-10-17

I forgot to mention that she has a strong smelly urine

Reply to D

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.